Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 15, NWS Burlington, VT

July 3, 2013Chittenden County, Washington County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 3, 2013, 1:50 PM EDT for Chittenden County, Washington County, Vermont. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2013, 1:50 PM EDT (17:50 UTC)
Expired
Jul 3, 2013, 10:08 PM EDT
In force
8 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

Counties Chittenden County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 21 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 2:33 PM EDTFLASH FLOOD2 Nnw Huntington, VTSHERMAN HOLLOW ROAD CLOSED DUE TO FLOODING
Jul 3, 2:48 PM EDTFLASH FLOODHuntington, VTNUMEROUS ROADS FLOODED OR WASHING OUT INCLUDING HAPPY HOLLOW ROAD AND EAST STREET
Jul 3, 3:35 PM EDTFLASH FLOOD2 N Huntington, VTHUNTINGTON ROAD FLOODED NEAR MAYO ROAD
Jul 3, 3:36 PM EDTFLASH FLOOD3 Ene Hinesburg, VTNUMEROUS ROADS FLOODED OR WASHED OUT IN HINESBURG INCLUDING HAYDEN HILL...MEADOW...AND TEXAS HILL ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 5.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
736 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WGUS51 KBTV 031750
FFWBTV
VTC007-023-032145-
/O.NEW.KBTV.FF.W.0015.130703T1750Z-130703T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
150 PM EDT WED JUL 3 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  EAST CENTRAL CHITTENDEN COUNTY IN NORTHWEST VERMONT...

* UNTIL 545 PM EDT.

* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING. SMALL CREEKS
  AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS AND ROADSIDE
  DITCHES WILL BE OVERWHELMED BY WATER. ROAD WASHOUTS ARE POSSIBLE...
  ESPECIALLY ON BACK ROADS AND UNPAVED SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
  HUNTINGTON...RICHMOND...HINESBURG...BOLTON.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313

$$

MUCCILLI
4 follow-up statements
677 
WGUS71 KBTV 031859
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
259 PM EDT WED JUL 3 2013

VTC007-023-032145-
/O.CON.KBTV.FF.W.0015.000000T0000Z-130703T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON VT-CHITTENDEN VT-
259 PM EDT WED JUL 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EAST
CENTRAL CHITTENDEN AND NORTHWESTERN WASHINGTON COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY 
RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OCCURRING OVER THE 
HUNTINGTON...HINESBURG...BOLTON...AND RICHMOND AREAS. RADAR 
ESTIMATES THAT LOCALIZED AMOUNTS OF 1 TO 4 INCHES OF RAIN HAS FALLEN 
IN THESE LOCATIONS. SEVERAL ROADS HAVE ALREADY BEEN FLOODED OR 
WASHED OUT IN HUNTINGTON INCLUDING SHERMAN HOLLOW ROAD...HAPPY 
HOLLOW ROAD...AND EAST STREET.

SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. CULVERTS 
AND ROADSIDE DITCHES WILL BEOVERWHELMED BY WATER. ROAD WASHOUTS ARE 
POSSIBLE OR OCCURRING...ESPECIALLY ON BACK ROADS AND UNPAVED 
SURFACES.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HUNTINGTON...RICHMOND...HINESBURG...BOLTON.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313

$$

MUCCILLI
264 
WGUS71 KBTV 031920
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
320 PM EDT WED JUL 3 2013

VTC007-023-032145-
/O.CON.KBTV.FF.W.0015.000000T0000Z-130703T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON VT-CHITTENDEN VT-
320 PM EDT WED JUL 3 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EAST
CENTRAL CHITTENDEN AND NORTHWESTERN WASHINGTON COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY 
RAINFALL CAPABLE OF PRODUCING FLASH FLOODING OCCURRING OVER THE 
HUNTINGTON...HINESBURG...BOLTON...AND RICHMOND AREAS. RADAR 
ESTIMATES THAT LOCALIZED AMOUNTS OF 1 TO 4 INCHES OF RAIN HAS FALLEN 
IN THESE LOCATIONS. SEVERAL ROADS HAVE ALREADY BEEN FLOODED OR 
WASHED OUT IN HUNTINGTON INCLUDING SHERMAN HOLLOW ROAD...HAPPY 
HOLLOW ROAD...AND EAST STREET.

FLASH FLOODING WILL WASH OUT ROADS...AND HOMES AND BUSINESSES IN 
FLOOD PRONE AREAS MAY BE THREATENED BY FLOOD WATERS. RIVERS AND 
STREAMS WILL FLOOD VERY QUICKLY IF THEY HAVE NOT ALREADY...AND 
CULVERTS...BRIDGES...AND ROADSIDE DITCHES WILL BE OVERWHELMED BY 
WATER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
HUNTINGTON...RICHMOND...HINESBURG...BOLTON.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313

$$

MUCCILLI
637 
WGUS51 KBTV 032111
FFWBTV
VTC007-023-040345-
/O.EXT.KBTV.FF.W.0015.000000T0000Z-130704T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
511 PM EDT WED JUL 3 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
  EAST CENTRAL CHITTENDEN COUNTY IN NORTHWEST VERMONT...

* UNTIL 1145 PM EDT.

* AT 448 PM EDT...NUMEROUS ROADS IN HINESBURG AND HUNTINGTON 
  REMAIN EITHER CLOSED OR WASHED OUT DUE TO FLASH FLOODING. THESE 
  INCLUDE HAYDEN HILL ROAD...MEADOW ROAD...AND TEXAS HILL ROAD IN 
  HINESBURG...AND SHERMAN HOLLOW ROAD...HAPPY HOLLOW ROAD...AND EAST 
  STREET IN HUNTINGTON. THE COMBINATION OF ADDITIONAL SHOWERS AND 
  THUNDERSTORMS DEVELOPING IN SOUTHERN CHITTENDEN COUNTY AND RUNOFF 
  FROM PREVIOUS STORMS AFFECTING THE HANKSVILLE AREA WILL MAINTAIN A 
  FLASH FLOOD RISK. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  HUNTINGTON...HINESBURG...RICHMOND...WILLISTON...JONESVILLE.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. DO NOT DRIVE INTO AREAS WHERE THE WATER 
COVERS THE ROADWAY...THE ROAD MAY BE WASHED AWAY BENEATH THE WATER 
SURFACE...AND IT ONLY TAKES A FEW INCHES OF FLOWING WATER TO CARRY 
AWAY YOUR VEHICLE. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES...MAKE THE 
SMART CHOICE...TURN AROUND...DONT DROWN.

DO NOT GO ON...IN...OR NEAR RIVERS AND STREAMS. THE HIGH WATER LEVELS
AND FAST FLOWS CAN BE DEADLY FOR PERSONS CAUGHT IN FLOODWATERS BY
ACCIDENT...OR TRY TO SWIM OR BOAT ON FLOODED WATERWAYS. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313

$$

LOCONTO
641 
WGUS71 KBTV 040208
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1008 PM EDT WED JUL 3 2013

VTC007-023-040216-
/O.CAN.KBTV.FF.W.0015.000000T0000Z-130704T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON VT-CHITTENDEN VT-
1008 PM EDT WED JUL 3 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
CHITTENDEN AND NORTHWESTERN WASHINGTON COUNTIES...

THE THREAT OF ADDITIONAL RAINFALL CAPABLE OF PRODUCING ADDITIONAL 
FLASH FLOOD IMPACTS HAS ENDED. 

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4444 7306 4444 7279 4429 7282 4432 7313

$$

LOCONTO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 1:39 PM EDT, 11 minutes earlier.

Area forecast discussion, Jul 3, 1:39 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
139 PM EDT WED JUL 3 2013

.SYNOPSIS...
DEEP TROPICAL MOISTURE RIDING NORTH ALONG A STALLED FRONTAL
BOUNDARY WILL CONTINUE TO PROVIDE THE NORTH COUNTRY WITH
SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING
OVER THE NEXT FEW DAYS...WITH HEAVY DOWNPOURS AND ISOLATED AREAS
OF FLOODING POSSIBLE. INCREASINGLY WARM AND HUMID CONDITIONS ARE
EXPECTED AS WELL...WITH HIGHS IN THE MID TO UPPER 80S...WITH
DEWPOINTS REMAINING IN THE MID TO UPPER 60S.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 139 PM EDT WEDNESDAY...SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP ALONG A BOUNDARY DRAPED ACROSS THE NRN
ADKS...ACROSS THE CPV AND INTO CENTRAL VT AND THE NEK. BOUNDARY
AND ASSOCIATED SHOWERS AND TSTMS GRADUALLY SAGGING SOUTH THIS
AFTN. MODERATE TO HEAVY RAINFALL IS OCCURRING WITH THESE
SHOWERS/TSTMS...BUT TRAINING NOT OCCURRING. SO AREAS WILL SEE
BRIEF PERIODS OF HEAVY RAINFALL. SOME PONDING ON ROADS PSBL WITH
HEAVY RAINFALL...BUT AS THE AFTN TURNS TO EARLY EVENING...SHOWERS
AND THUNDERSTORMS WILL BEGIN TO DISSIPATE AS THEY TRAVEL
SOUTHWARD INTO S CENTRAL VT.

PREVIOUS DISCUSSION...LITTLE CHANGE IN LARGE SCALE SYNOPTIC
PATTERN WITH BERMUDA HIGH OFF THE EAST COAST AND DEEP CLOSED
TROUGH OVER THE MIDWEST. THE RESULT IS A DEEP AND MOIST SOUTH-
SOUTHWEST FLOW EXTENDING INTO THE NORTHEAST. MEANWHILE...REMNANTS
OF STALLED SURFACE FRONTAL BOUNDARY REMAIN DRAPED ACROSS THE
REGION...AND WILL SERVE AS A FOCUS FOR MORE SHOWERS AND POSSIBLE
THUNDERSTORMS TODAY. WITH PRECIPITABLE WATER VALUES AROUND 1.75
INCHES...THE POTENTIAL EXISTS FOR SOME LOCALLY HEAVY RAINFALL.
WIDELY SCATTERED SHOWERS ACROSS THE REGION AT THIS TIME...BUT
CHANCES WILL INCREASE DURING THE DAY DUE SURFACE HEATING AND
RESULTING INSTABILITY. GREATEST THREAT FOR HEAVIER SHOWERS AND
STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS...THREAT
FOR SOME ISOLATED FLASH FLOODING WILL STILL NEED TO BE MONITORED.
925 MB TEMPS CLIMB TO NEAR +20C TODAY...AND WITH LIMITED SUNSHINE
SHOULD SUPPORT MAX TEMPS OF 80-85 IN THE VALLEYS.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY/...
AS OF 502 AM EDT WEDNESDAY...PERSISTENCE REMAINS THE RULE THURSDAY
THROUGH FRIDAY AS WE REMAIN LOCKED IN BETWEEN BERMUDA HIGH OFF
THE EAST COAST AND UPPER TROUGH OVER THE MIDWEST. DECAYING SURFACE
BOUNDARY OVER THE REGION LIFTS FURTHER NORTH WHILE THE UPPER RIDGE
MOVES SLOWLY WESTWARD. WARM AND MOIST SOUTH-SOUTHWEST FLOW
CONTINUES THROUGH THE PERIOD...WITH THREAT OF SHOWERS AND
THUNDERSTORMS BOTH DAYS. MAX TEMPS EXPECTED TO BE IN THE MID 80S
TO NEAR 90 ON THURSDAY AND FRIDAY WITH DEWPOINTS WELL INTO THE
60S TO AROUND 70. THESE CONDITIONS WILL SUPPORT SUFFICIENT
SURFACE BASED INSTABILITY EACH AFTERNOON TO GENERATE SCATTERED
SHOWERS AND THUNDERSTORMS. SERIES OF WEAK AND DIFFICULT TO TIME
SHORTWAVES WILL ALSO ENHANCE SHOWER THREAT AT TIMES. PRECIPITABLE
WATER VALUES REMAIN ABNORMALLY HIGH...NEAR 2 INCHES...SO THREAT
FOR HEAVY DOWNPOURS WILL CONTINUE...WITH THREAT FOR ISOLATED
FLASH FLOODING AS SOILS REMAIN VERY SATURATED. NIGHTS WILL BE WARM
AND MUGGY WITH LOWS IN THE 60S...TO NEAR 70 IN THE CHAMPLAIN AND
SAINT LAWRENCE VALLEYS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 358 AM EDT WEDNESDAY...FOR THE EXTENDED PERIOD...FRIDAY NIGHT
THRU SATURDAY OVER THE NORTH COUNTRY HAS REGION REMAINING UNDER
SSW FLOW ASSOCIATED WITH BLOCKING RIDGE OFFSHORE AND UPPER TROUGH
TO THE WEST. THIS SCENARIO HAS PLAYED OUT OVER THE PAST SEVERAL
DAYS RESULTING IN RW/TRW FOR THE AREA. FOR THIS TIME FRAME...WILL
CONTINUE THIS TREND WITH AFOREMENTIONED PRECIP IN THE
FORECAST...KEEPING POPS IN CHANCE CATEGORY. GOING INTO THE LATTER
PORTION OF THE UPCOMING WEEKEND AND INTO NEXT WEEK...CWA WILL SEE
A BRIEF TRANSITION FROM ZONAL FLOW OVER AREA...TO WK TROUGH THAT
SETS UP OVER THE GREAT LKS REGION. GFS/ECMWF DO DIFFER ON TIMING
FOR SWINGING SYSTEM THRU THE AREA. BY TUESDAY...BACKDOOR FRNT
COULD APPROACH THE REGION AS TROUGH PUSHES EAST THRU THE
AREA...FURTHER ENHANCING CHANCES FOR MORE PRECIP. WILL CONTINUE
WITH CHANCE POPS FOR PRECIP AS MDL CONSISTENCY LOW. TEMPS CLOSE TO
NORMAL FOR EXTENDED WITH HIGHS IN THE 80S AND LOWS MAINLY IN THE
60S. AS SEEN IN PAST WEEK...PERIODS OF RW/CLDS MOVING OVER AREA OF
THE CWA...DAYTIME HIGHS COULD BE AFFECTED BY SEVERAL DEGREES.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...MIX OF VFR/MVFR COND WITH CEILINGS
BKN030-050 W/ -SHRA ESPECIALLY IN THE AFTERNOON. BY 00Z-02Z -RW
WILL GIVE WAY TO FG THAT BRINGS VSBY DOWN TO 1-4SM. LOWEST IN
SLK/MPV. WINDS SSW 5-10KTS...BECM LGT/VAR AGAIN BY 00Z THURSDAY.
AND BR/FG THAT FORMS OVERNIGHT SHOULD LIFT BY 12Z.

OUTLOOK 18Z THURSDAY THROUGH MONDAY...
18Z THURSDAY THROUGH 00Z SATURDAY...VFR EXCEPT BRIEF REDUCTION TO
MVFR IN SHOWERS EACH AFTERNOON/EVENING...AND IFR SOME LOCATIONS
DUE TO FOG GENERALLY 06-12Z.

00Z SATURDAY THROUGH MONDAY...DRYING TREND WITH VFR CONDITIONS
AND ONLY SLGT CHC FOR SHOWERS ON SUNDAY.

&&

.HYDROLOGY...
AS OF 500 AM EDT WEDNESDAY...OVER THE COMING DAYS...INDIVIDUAL
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AS REGION
REMAINS OPEN TO MOISTURE SOURCE IN THE GULF...AND WARM MOIST AIR
IS IN PLACE TO FUEL DIURNAL SHOWERS/THUNDERSTORMS. CONFIDENCE IN
TIMING TOO LOW FOR ANY FLOOD WATCHES AT THIS TIME...AS THERE WILL
BE NO FRONTAL FEATURE TO CONCENTRATE RAINFALL. BUT THREAT FOR
ISOLATED AREAS OF FLOODING EXISTS EACH DAY THROUGH FRIDAY.

&&

.MARINE...
A LAKE THUNDERSTORM ADVISORY IS IN EFFECT...HEAVY RAIN SHOWERS
ARE DEVELOPING AND MOVING ALONG A BOUNDARY STRETCHED ACROSS THE
NRN ADKS...CPV INTO THE NEK. SOME SHOWERS WILL CONTAIN THUNDER
AND LIGHTNING THIS AFTN. THE HEAVY RAIN WITHIN THESE SHOWERS WILL
RESULT IN REDUCED VISIBILITIES TO LESS THAN 3 SM. WINDS WILL
GENERALLY CONTINUE TO BE OUT OF THE N-NE FOR NORTHERN HALF OF THE
LAKE...NORTH OF THE BOUNDARY...AND S-SE SOUTH OF THE BOUNDARY.
THIS BOUNDARY WILL GRADUALLY SAG SOUTH THIS AFTN...BUT HEAVY RAIN
SHOWERS WITH PSBL EMBEDDED THUNDER WILL CONTINUE INTO THE LATE
AFTERNOON ACROSS LAKE CHAMPLAIN. TOWARDS THE EARLY EVENING
HOURS...SHOWERS WILL TAPER OFF.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...RJS/KGM
SHORT TERM...RJS
LONG TERM...JN
AVIATION...JN/NEILES
HYDROLOGY...
MARINE...
Hazardous weather outlook, Jul 3, 4:06 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
406 AM EDT WED JUL 3 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-040815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
406 AM EDT WED JUL 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON
AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE WHICH MAY PRODUCE
ISOLATED AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 3, 9:50 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
950 AM EDT WED JUL 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      2 N ASCUTNEY            43.44N  72.41W
07/02/2013                   WINDSOR            VT   BROADCAST MEDIA

            ROUTE 44A WAS CLOSED DUE TO FLOODING

&&

EVENT NUMBER BTV1300190

MUCCILLI
Special weather statement, Jul 3, 10:48 AM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1048 AM EDT WED JUL 3 2013

NYZ028-030-031-034-035-VTZ001-002-005-006-016-017-031600-
EASTERN CHITTENDEN VT-EASTERN CLINTON NY-EASTERN ESSEX NY-
EASTERN FRANKLIN VT-GRAND ISLE VT-LAMOILLE VT-SOUTHERN FRANKLIN NY-
WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY-
WESTERN FRANKLIN VT-
1048 AM EDT WED JUL 3 2013

...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
MOVE THROUGH THE NORTHEASTERN ADIRONDACKS AND NORTHERN CHAMPLAIN
VALLEY...

AT 1036 AM EDT...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY
RAINFALL WERE LOCATED ACROSS NORTHERN ESSEX AND CLINTON COUNTIES IN
NEW YORK...AND MOVING EAST AT 20 MPH.

VERY HEAVY RAIN WITH LOCALIZED AMOUNTS OF A HALF TO ONE INCH IN ONE
HOUR WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE AREAS.
THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
FRANKLIN MILLS...KEESEVILLE...AUSABLE
FORKS...SARANAC...PLATTSBURGH...MILTON...GEORGIA CENTER...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4488 7289 4449 7286 4432 7421 4483 7386

MUCCILLI
Special weather statement, Jul 3, 11:59 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1159 AM EDT WED JUL 3 2013

NYZ028-034-035-VTZ005-006-008-017-018-031700-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN CLINTON NY-
EASTERN ESSEX NY-LAMOILLE VT-WASHINGTON VT-WESTERN CHITTENDEN VT-
WESTERN ESSEX NY-
1159 AM EDT WED JUL 3 2013

...SHOWERS AND ISOLATED THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL
MOVE THROUGH CHITTENDEN AND NORTHEASTERN ESSEX COUNTIES...

AT 1148 AM EDT...SHOWERS PRODUCING HEAVY RAINFALL WERE LOCATED
ACROSS NORTHEASTERN ESSEX AND CHITTENDEN COUNTIES...MOVING EAST
AT 15 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL OF A HALF INCH TO ONE INCH IN
ONE HOUR WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTH BURLINGTON...BURLINGTON...WILLISTON...ESSEX
JUNCTION...SHELBURNE...ESSEX JUNCTION...WILLISTON...WILLSBORO...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR. STRONG WINDS WILL
CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN SMALL BOATS.

TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

LAT...LON 4460 7277 4428 7280 4434 7355 4455 7347

MUCCILLI
Special weather statement, Jul 3, 12:07 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1207 PM EDT WED JUL 3 2013

NYZ028-031-VTZ001-031700-
EASTERN CLINTON NY-GRAND ISLE VT-WESTERN CLINTON NY-
1207 PM EDT WED JUL 3 2013

...SHOWERS PRODUCING HEAVY RAINFALL WILL MOVE THROUGH SOUTHERN
CLINTON AND SOUTHERN GRAND ISLE COUNTIES...

AT 1201 PM EDT...SHOWERS PRODUCING HEAVY RAINFALL WERE LOCATED NEAR
CLAYBURG AND SARANAC...MOVING EAST AT 20 MPH.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL OF UP TO ONE INCH IN ONE HOUR
WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING
OF WATER ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND
STREAMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SARANAC...CLAYBURG...SCHUYLER FALLS...PLATTSBURGH...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4476 7326 4473 7323 4469 7322 4458 7329
      4456 7336 4455 7336 4454 7382 4474 7383
      4480 7325

MUCCILLI
Special weather statement, Jul 3, 12:50 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1250 PM EDT WED JUL 3 2013

NYZ030-031-034-031745-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
1250 PM EDT WED JUL 3 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL FRANKLIN...NORTH
CENTRAL ESSEX AND SOUTHWESTERN CLINTON COUNTIES...

AT 1242 PM EDT...A STRONG THUNDERSTORM PRODUCING HEAVY RAIN WAS NEAR
LAKE CLEAR...MOVING EAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS
ALSO PRODUCING VERY HEAVY RAINFALL WITH UP TO A HALF INCH TO ONE AND
A HALF INCHES FALLING IN ONE HOUR.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BLOOMINGDALE...ONCHIOTA...VERMONTVILLE...FRANKLIN FALLS...UNION
FALLS...ALDER BROOK...WILMINGTON...HAWKEYE...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4456 7385 4430 7376 4426 7434 4449 7434

MUCCILLI
Special weather statement, Jul 3, 1:01 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
101 PM EDT WED JUL 3 2013

NYZ034-035-VTZ005-006-008-009-017-018-031800-
EASTERN ADDISON VT-EASTERN CHITTENDEN VT-EASTERN ESSEX NY-LAMOILLE
VT-WASHINGTON VT-WESTERN ADDISON VT-WESTERN CHITTENDEN VT-
WESTERN ESSEX NY-
101 PM EDT WED JUL 3 2013

...SHOWERS PRODUCING HEAVY RAINFALL WILL CONTINUE TO AFFECT
CHITTENDEN...NORTHEASTERN ESSEX...NORTHWESTERN
ADDISON...NORTHWESTERN WASHINGTON AND SOUTHWESTERN LAMOILLE
COUNTIES...

AT 1254 PM EDT...SHOWERS PRODUCING HEAVY RAINFALL WERE LOCATED FROM
SMUGGLERS NOTCH TO WILLISTON VERMONT TO LEWIS NEW YORK...MOVING
SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN WITH LOCALIZED AMOUNTS OF A HALF INCH TO ONE INCH IN
ONE HOUR WILL CAUSE WATER TO POND ON ROADS AND IN POOR DRAINAGE
AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND CREEKS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WILLISTON...RICHMOND...SHELBURNE...HINESBURG...BOLTON...
WHALLONSBURG...

BE CAREFUL WHEN DRIVING. PONDING WATER ON ROADWAYS CAN CREATE
DANGEROUS DRIVING CONDITIONS...AND HEAVY RAINFALL WILL REDUCE
VISIBILITY.

LAT...LON 4433 7248 4406 7343 4435 7366 4466 7272

MUCCILLI

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:15 PM EDTFlash Flood WarningBTVWindsor4 hr
Jul 3, 10:48 AM EDTSpecial Weather StatementBTVFranklin, Grand Isle72 min
Jul 3, 11:59 AM EDTSpecial Weather StatementBTVChittenden61 min
Jul 3, 1:01 PM EDTSpecial Weather StatementBTVChittenden59 min
Jul 3, 2:05 PM EDTSpecial Weather StatementBTVChittenden, Washington85 min
Jul 3, 3:30 PM EDTSpecial Weather StatementBTVChittenden, Washington90 min
Jul 3, 3:50 PM EDTFlash Flood WarningBTVAddison, Chittenden, Washington4 hr
Jul 3, 4:52 PM EDTSpecial Weather StatementBTVAddison, Chittenden, Washington53 min
Jul 3, 6:20 PM EDTSpecial Weather StatementBTVOrange55 min

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.